Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

July 22, 2012Dooly County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 22, 2012, 7:47 PM EDT for Dooly County, Georgia. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 22, 2012, 7:47 PM EDT (23:47 UTC)
Expired
Jul 22, 2012, 8:15 PM EDT
In force
28 min
Issued by
NWS Atlanta, GA

County Dooly County, GA

The radar

The Robins AFB radar (KJGX), 65 km from the middle of the area, began a volume at 23:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 146 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 868 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-07-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -31 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
868 J/kg
Mixed-layer CIN
-49 J/kg
Mixed-layer LCL
943 m above ground
0-6 km bulk shear
2 kt
0-1 km storm-relative helicity
-31 m²/s²
0-3 km storm-relative helicity
-29 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

848 
WWUS82 KFFC 222347
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT SUN JUL 22 2012

GAZ105-230015-
747 PM EDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DOOLY COUNTY UNTIL
815 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINEHURST...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DOOLY COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PINEHURST...UNADILLA AND DOOLING. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3225 8395 3229 8389 3229 8366 3222 8360
      3210 8361 3204 8371
TIME...MOT...LOC 2348Z 140DEG 11KT 3216 8369

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 22, 7:39 PM EDT, 8 minutes earlier.

Area forecast discussion, Jul 22, 7:39 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
739 PM EDT SUN JUL 22 2012

.SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/...
/ISSUED AT 335 PM EDT SUN JUL 22 2012/
ENJOYING A RELATIVELY QUIET AFTERNOON FOR A CHANGE. VERY LITTLE
CONVECTION FIRING SO FAR TODAY. CAN THANK WARMER TEMPS AT H7 AND
BUILDING H5 RIDGE FOR THAT. SOME WEAK SFC DIVERGENCE OVER NORTH GA
ALSO COMING IN TO ASSIST. COULD SEE SOME LATE AFTERNOON ISOLD
DEVELOPMENT...MOST LIKELY OVER SE ZONES NEAR SEA BREEZE FRONT. ANY
TSRA WILL DISSIPATE BY 03Z. SIMILAR PATTERN MONDAY. UPPER RIDGE...
ORIENTED FROM KS TO MID MS VALLEY TO SE STATES WILL MAINTAIN
ITSELF. STRONG NWLY FLOW JUST TO OUR NE WHICH COULD BRING AN MCS
THROUGH THE OH VALLEY AND MID ATLANTIC STATES LATE TONIGHT AND
MONDAY. WOULD BE NICE TO GET A PIECE OF THAT BUT APPEARS ANY
STORMS WILL REMAIN TO OUR NORTHEAST. HAVE KEPT POPS CONFINED TO
19Z-03Z MONDAY/MONDAY NIGHT. BIAS ADJUSTED MAV/MET BLEND USED FOR
TEMPS WITH SMALL UPWARD ADJUSTMENT TO MAX TEMPS.

SNELSON

.LONG TERM /TUESDAY THROUGH SUNDAY/...
/ISSUED AT 335 PM EDT SUN JUL 22 2012/
NO MAJOR CHANGES TO THE LONG TERM.
BDL

HIGH PRESSURE RIDGE BUILDING IN FROM THE ATLANTIC WILL CONTINUE TO
DOMINATE THE WEATHER PATTERN INTO THE LONG TERM. STILL A DECENT
AMOUNT OF MOISTURE UNDER THE RIDGE AS NORTH AND CENTRAL GEORGIA WILL
BE IN MOIST W TO SW FLOW THROUGH THE END OF THE WEEK. WILL CONTINUE
TO SEE A DIURNAL CONVECTIVE TREND IN THE EXTENDED AS MOISTURE FROM
THE GULF ROTATES INTO THE AREA. WILL CONTINUE WITH A PERSISTENCE
FORECAST OF CHANCE SHRA/TSRA EVERYDAY. PRECIPITABLE WATER VALUES
STILL SHOWING NEAR 1.5 TO 2.0 INCH THROUGH THE MIDDLE OF NEXT WEEK
SO HEAVY RAIN WITH LOCALIZED FLOODING WILL STILL BE A CONCERN.

01

&&

.AVIATION...
00Z UPDATE...
NO MAJOR CHANGES TO PREVIOUS FORECAST. CU IS DISSIPATING CURRENTLY
ALTHOUGH A FEW SHOWERS/TSRA LINGER ACROSS THE CWA...ONE JUST POPPING
UP BETWEEN HARTSFIELD AND DOWNTOWN ATL. THESE SHOULD ALSO DISSIPATE
OVER THE NEXT COUPLE OF HOURS...ATTM NONE SHOULD AFFECT THE
AIRPORTS. PATCHY FOG AGAIN LATE TONIGHT...DISSIPATING AFTER SUNRISE.
CU DEVELOPS WITH SCATTERED CONVECTION LATE TOMORROW AFTERNOON. WINDS
WILL GO CALM TONIGHT...THEN WEST TO SOUTHWEST LESS THAN 10 KTS
MONDAY FROM ATL-AHN...AND SOUTH LESS THAN 10 KTS IN CSG/MCN.

//ATL CONFIDENCE...00Z UPDATE...
HIGH ON ALL ELEMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          72  95  73  96 /  20  30  20  30
ATLANTA         75  93  74  95 /  20  30  20  30
BLAIRSVILLE     67  88  67  89 /  20  30  20  40
CARTERSVILLE    72  94  71  95 /  20  30  10  30
COLUMBUS        75  96  75  96 /  20  30  20  30
GAINESVILLE     73  92  73  93 /  20  30  20  30
MACON           73  96  74  97 /  20  30  20  30
ROME            71  94  72  96 /  20  30  10  30
PEACHTREE CITY  71  94  71  94 /  20  30  20  30
VIDALIA         75  96  75  97 /  20  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...SNELSON
LONG TERM....BDL
AVIATION...SNELSON
Hazardous weather outlook, Jul 22, 5:48 AM EDT, 13 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 AM EDT SUN JUL 22 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-231000-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
548 AM EDT SUN JUL 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON AND THIS EVENING.

.SYNOPSIS...
A WEAK FRONTAL BOUNDARY WILL REMAIN ALONG THE TENNESSEE...GEORGIA
BORDER TODAY AS HIGH PRESSURE CONTINUES TO BUILD INTO THE REGION
FROM THE ATLANTIC.

.PRIMARY HAZARDS...
THE PRIMARY HAZARDS WILL BE HEAVY RAIN WITH LOCALIZED FLOODING...
GUSTY WINDS...AND FREQUENT LIGHTNING. THE MOST LIKELY TIME FOR
THUNDERSTORMS WILL BE THIS AFTERNOON AND EVENING ACROSS NORTH AND
CENTRAL GEORGIA.

.DISCUSSION...
A WEAK FRONTAL BOUNDARY WILL REMAIN ALONG THE TENNESSEE...GEORGIA
BORDER TODAY. ABUNDANT MOISTURE REMAINS OVER THE AREA...WITH
CAPES INCREASING INTO THE 2000-2500 RANGE. THIS FRONTAL BOUNDARY WILL
AID CONVECTIVE DEVELOPMENT GIVING WAY TO SCATTERED THUNDERSTORMS
THIS AFTERNOON AND EVENING. PRECIPITABLE WATER VALUES ARE AROUND
1.6 INCHES...SO ANY THUNDERSTORMS THAT DO DEVELOP WILL HAVE THE
POTENTIAL TO PRODUCE HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO
WEATHER.GOV/ATLANTA.

In the hours before

Special weather statement, Jul 22, 6:28 PM EDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
628 PM EDT SUN JUL 22 2012

GAZ111-222300-
628 PM EDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING IN WHEELER
COUNTY UNTIL 700 PM EDT...

AT 624 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GLENWOOD...MOVING WEST AT 10 MPH.

LIGHTNING DETECTION SYSTEMS INDICATE NUMEROUS CLOUD-TO-GROUND
LIGHTNING STRIKES ACROSS WHEELER COUNTY...INCLUDING AREAS AROUND
JORDAN...GLENWOOD...LITTLE OCMULGEE STATE PARK AND ALAMO. RESIDENTS
IN THIS AREA SHOULD STAY INDOORS. ELECTRICAL APPLIANCES AND
TELEPHONES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.

&&

LAT...LON 3208 8288 3213 8291 3216 8291 3218 8287
      3220 8288 3219 8286 3224 8280 3221 8263
      3216 8261 3213 8263 3208 8262 3208 8261
      3203 8262 3203 8279
TIME...MOT...LOC 2228Z 096DEG 7KT 3213 8271
Special weather statement, Jul 22, 7:31 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
731 PM EDT SUN JUL 22 2012

GAZ061-062-230000-
731 PM EDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WARREN AND HANCOCK
COUNTIES UNTIL 800 PM EDT...

AT 727 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BEALL SPRINGS...MOVING WEST AT 5 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
WARREN AND HANCOCK COUNTIES THROUGH 800 PM EDT. SOME LOCATIONS IN THE
PATH OF THIS STORM INCLUDE FIVE POINTS...BEALL SPRINGS...SHOALS...
JEWELL...MAYFIELD AND CULVERTON. HEAVY DOWNPOURS WILL CAUSE PONDING
OF WATER ON ROADWAYS.

&&

LAT...LON 3327 8269 3328 8270 3326 8272 3326 8275
      3324 8275 3324 8278 3321 8282 3320 8295
      3343 8294 3340 8264 3330 8264
TIME...MOT...LOC 2332Z 091DEG 6KT 3331 8275
Special weather statement, Jul 22, 7:47 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
747 PM EDT SUN JUL 22 2012

GAZ105-230015-
747 PM EDT SUN JUL 22 2012

...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN DOOLY COUNTY UNTIL
815 PM EDT...

AT 746 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER PINEHURST...MOVING NORTHWEST AT 10 MPH.

THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS IT MOVES ACROSS
DOOLY COUNTY THROUGH 815 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE PINEHURST...UNADILLA AND DOOLING. HEAVY DOWNPOURS WILL
CAUSE PONDING OF WATER ON ROADWAYS.

&&

LAT...LON 3225 8395 3229 8389 3229 8366 3222 8360
      3210 8361 3204 8371
TIME...MOT...LOC 2348Z 140DEG 11KT 3216 8369

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 6:28 PM EDTSpecial Weather StatementFFCWheeler32 min
Jul 22, 7:31 PM EDTSpecial Weather StatementFFCWarren29 min
Jul 22, 7:56 PM EDTSpecial Weather StatementFFCGlascock34 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.